It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-23-2008, 03:09 PM   #1
Senior Veteran
(female)
 
Join Date: Mar 2006
Location: usa
Posts: 594
kindspirit HB Userkindspirit HB User
Insomnia/menopausal

Well, I bit the bullet and started on estradiol for my insomnia issues. It's working! I posted in the past about high levels of estrogen and concern. My endo wanted to try me on estrogen to prove the insomnia was hormonal, I refused months ago. Well, hoping just getting the thyroid straight would be the answer but still suffered with many mid night wakings... For the first time since my hysterectomy, 25yrs, I have slept threw the night, 3 nights now, since starting estradiol!!!!! I used so many otc remedies, along with yrs of sleeping pills and now find all that hell could have been remedied! Hoping to reduce it soon, a bit fearful of estrogens having the questionable thyroid biopsy of hurthle cells, plus breast calcifications, but for now maybe its just the ticket to balance things out? So, just wanted to pass that along to those suffering insomnia without luck with thyroid meds, maybe give it a shot? Oh what a feeling to wake up to daylight!!! best Christmas present ever!!!! Merry Christmas everyone!!!
__________________
Hashi's / Hypo Jan 2008
C 5-6-7 fusion
L-5 s1, discectomy, ddd, o/a, scoliosis
Hysterectomy

 
The Following User Says Thank You to kindspirit For This Useful Post:
BBreitenstein (11-02-2011)
Old 12-23-2008, 03:54 PM   #2
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Ozarks in Arkansas
Posts: 1,825
Oleander53 HB UserOleander53 HB UserOleander53 HB User
Re: Insomnia/menopausal

Kind Spirit,

Estrogen is pretty safe. I use a patch and am only pre menopausal. The low dose patch works great for me. I had severe insomnia at one time and did not link it to drop in estrogen. Insomnia is a common hormonal low estrogen side effect. Progesterone Bioidenticals did not work for me. Headaches, bloating and spotting. The Patch has been awesome for me.

Ask any Reproductive Endocrinologist and they will tell you the benefits outweigh the risks for most people. I am a huge fan of Vivelle Dot patch and a new spray on patch. Read Dr John Buster and read any studies he is on about HRT.

I am so happy you have relief......not sleeping is the worst. I used to be wide awake the night before my period started. Then I started getting migraines the day before also. My patch stopped all of that.

Let us know how it progresses. Oleander Merry Christmas.

Last edited by moderator2; 12-23-2008 at 06:03 PM. Reason: posted disallowed website(s)

 
Sponsors Lightbulb
   
Old 12-23-2008, 05:59 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: u.s.
Posts: 1,679
osteoblast HB User
Re: Insomnia/menopausal

Kindspirit and Oleander-
I am post meno by about 7 yrs. and started the vivelle dot about 6 months ago. Since being on the vivelle patch, I have many nights where I make it through the night without waking up. That is not how it used to be.
Unfortunately I need to do progesterone too, and my gyn wants that ea. month and my general doc thinks each 3 months for the progesterone is oK. Not sure what I am going to do. I do not like the progesterone (prometrium pills).
Kindspirit-what estradiol are you on and how long have you been on it? Glad to hear you are sleeping better.
My synthroid dose has had to be increased several times to balance the effect of the estradiol. I have been through a few dose changes on the estradiol..it seems my body doesn't take up the dose on the patch very well.
Did you two have changes in your thyroid med. dosing when you started the estradiol??
Best wishes for the holiday

Last edited by osteoblast; 12-23-2008 at 05:59 PM.

 
Old 12-30-2008, 02:52 PM   #4
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Ozarks in Arkansas
Posts: 1,825
Oleander53 HB UserOleander53 HB UserOleander53 HB User
Re: Insomnia/menopausal

sorry, I have been gone and without computer.

I am supposed to use some prometrium about every 3 months and have not done so yet. I am completely happy with patch..feel great.

No no change in my meds.......I can always use more. With Armour and Cytomel my t4 still comes in low range. I do 3 grains armour and 25mcg of Cytomel.

Insomnia is linked to hormones quite a bit. I just watched my college aged daughter go through it with new BC pills.....she is miserable......wrong dose for her.

Nothing worse than no sleep......... O

 
Old 01-06-2009, 01:00 PM   #5
Senior Veteran
(female)
 
Join Date: Mar 2006
Location: usa
Posts: 594
kindspirit HB Userkindspirit HB User
Re: Insomnia/menopausal

Somehow I missed your postings, Oleander and Osteo, sorry. So far so good with the estradiol, 1mg. Last night I woke at 2 am and been up since, urgh, but fighting a "uti" and antibiodics just aren't kicking in yet. I've been taking dhea, 25mg and not sure if I'm getting too much hormone now? My endo agreed to re ck it, but thinking maybe the estradiol is enough? This darn infection, haven't had one of these in yrs! it started just b4 the estradiol pill, so can't blame it on that. Anyway, glad the patch is working for you Oleander! Osteo, yep, endo increased my synthroid another 25, to compensate for the estrogen. Time will tell? Hoping to be able to cut the 1mg estradiol and fare on 1/2? But the living hell of no sleep I think is in the past for now!! Endo cut out my cytomel, (holistic dr gave it to me) gotta stick with one dr, this back and forth stuff isn't good, endo "wins" due to saving my sanity with sleep! Best wishes and Happy New Year!!
__________________
Hashi's / Hypo Jan 2008
C 5-6-7 fusion
L-5 s1, discectomy, ddd, o/a, scoliosis
Hysterectomy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Depo-Provera Withdrawals Post-Menopausal Lindaru Menopause 2 04-30-2010 12:06 PM
Insomnia Chantal231 Menopause 7 01-17-2009 01:04 AM
Insomnia/menopausal kindspirit Thyroid Disorders 1 12-29-2008 08:34 AM
Menopausal insomnia & discontinuing ssri Moonrize Menopause 0 08-26-2008 06:14 PM
Insomnia .... help Mlouisa Menopause 16 02-08-2008 07:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (59), STLouisgal (27), WhistleDixie (21), missy222 (20), solofelix (17), jojopooh (17), irisrose (17), jwatt (10), georgina77 (9), noreaster88 (8)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 03:48 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!